MAUDE Adverse Event Report: ARTHROCARE CORPORATION ULTRABUTTON TIB MED ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

ARTHROCARE CORPORATION ULTRABUTTON TIB MED ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205601
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 11/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a revision acl surgery a patient that had previously had an acl surgery by the same surgeon on (b)(6) 2024 where an ultrabutton tib was used for fixation.On the revision surgery it was discovered that the quads graft had become completely separated from the ultrabutton tib construct.The device was explanted.The procedure was completed using a back-up device.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
H10: h2: additional information in b5, h6: health effect - clinical code h11: h2: corrected information in section g : contact office - manufacturing site.
 
Event or Problem Description
It was reported that during a revision acl surgery a patient that had previously had an acl surgery by the same surgeon on the (b)(6) 2024 where an ultrabutton tib was used for fixation.On the revision surgery it was discovered that the quads graft had become completely separated from the ultrabutton tib construct.The patient reported instability.The device was explanted.The procedure was completed using a back-up device.The patient slipped and fall on the wet ground.The post operative plan was physical therapy.There was no surgical delay and no further complications were reported.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation.A clinical review states that an undated photo of the explanted device was provided for review; however, it does not aid in determining the root cause for the reported event.Based on the limited information provided we are currently unable to rule out the reported fall following implantation of the device as a contributing factor to the reported event.Furthermore, it cannot be concluded there was a mal performance of the implant or an implant failure.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.The root cause could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include (1) excessive force (2) incorrect loading.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ULTRABUTTON TIB MED ADJ FIXATION DEV
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20973171
Report Number3006524618-2024-00552
Device Sequence Number8462385
Product Code MBI
UDI-Device Identifier00885556817216
UDI-Public885556817216
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K222971
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2025
Device Catalogue Number72205601
Device Lot Number2103905
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer01/07/2025
01/17/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date01/09/2025
01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age25 YR
Patient SexFemale